I appreciate your candor and attention to the sensitivity of issues in the forum. I wish my doctor were the same. Here's my story (I'm trying to give you relevant details):
1. In late November I noticed some slight discomfort and a "hollow" feeling in my groin area. I also had to urinate a lot. Upon further "examination" I found out it was also affecting virility. I would either "shoot blanks" or it would be reduced in quantity -- usually the latter. Erections seemed OK.
2. I went to the GP/doctor after a week or so of being disturbed ... and he gave me 2 weeks of Cipro. It seemed to wipe it out. He told me to see a urologist, but I couldn't get an appt. so he gave me another 1 week when it started to act up a bit again after the 2 weeks. After completing that, I finished off another antibiotic after waiting 24 hours just in case they were dangerous to combine (yes, I know I'm not supposed to do that but I checked webMD and it said it was indicated as well) called "Cefadroxil" which continued to keep it away.
3. Bam, again in January it reared its ugly face again after a week or so. I got to a (random) Urologist finally after calling _everyone_. He gave me Cipro again. It's still lingering a bit but it's waning. He gave me 30 days of Cipro XR (the time before it was regular 2x a day Cipro). For a while I had a bit of irritation and a few small bouts of minor pain .. a bit worse. Now it just feels a little "congested" and clogged up like a cold ... but down below. For the most part everything seems fine, but it stings a bit and quantity is still reduced like it's "backed up" a bit. For the most part, urination is fine. On every urine test at the doctors I came up clean. But since the antibiotics seem effective, it seems like it's bacterial for sure. Both times they gave me the "finger exam," they said it was a bit "boggy," but didn't seem too concerned.
OK, so the question --
What worries me is that it will come back again -- I know for liability you'll be careful what you say, but is it reasonable for me to insist to stay on the antibiotic for 3-4 months to make sure it's 100% wiped out -- perhaps at a lower dosage? I don't want this stuff nibbling at my prostate.
Also, tell me the truth here -- I've heard whispers of fertility issues and impotence issues, but it seems to be just that -- whispers. It's particular disturbing that I'm not fully functional -- and every "itis" can't be good for you as it causes inflammation. Am I worrying for nothing? I picked my urologist out of a phone book and he rushed me in and out of the office. I'd appreciate it if you put my mind at ease -- that is, if it's appropriate.
My prostate is ... well, important to me. I'm 26. It has to be with me awhile longer. All things considered, it was only inflamed for 20% of the 2 months we're talking about, but it doesn't thrill me that this organ that is implicated so much for impotence and infertility is infected :(